MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER
Model Number 1011880
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during the procedure the balance middleweight guide wire was attempted to be removed after three turns; however could not be removed.The guide wire was ultimately removed; however, the distal tip remained in the patient's distal lower left pulmonary artery.No clinically significant delay was reported.No additional information.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent patient effect appears to be related to operational circumstances.It was reported that the guide wire encountered resistance during removal from the anatomy.Factors that may contribute to difficulty encountered during removal include, but are not limited to, outer diameter of the guide wire, device support, challenging anatomy, interaction with accessory devices, buildup of procedural contaminants, user technique, and/or damage to the guide wire.Base on the information provided and the returned device analysis, it cannot be determined what contributed to the difficulty during removal.Additionally, it was reported that the guide wire had separated during its removal from the anatomy.Analysis of the returned wire noted the shaping ribbon, at the separation, was in a corkscrew shape.This type of damage indicates the tip was subject to torsional force while the tip encountered resistance, possibly contributing to the separation.Analysis also noted stretched and misaligned coils.This type of coil damage is consistent with a tip separation.The separated portion of the guide wire remains within the patient¿s anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20010267
Report Number2024168-2024-09793
Device Sequence Number4325602
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public(01)08717648144783(17)241130(10)2120871
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number2120871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown